Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

July 20, 2024Bleckley County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 20, 2024, 2:39 PM EDT for Bleckley County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2024, 2:39 PM EDT (18:39 UTC)
Expired
Jul 20, 2024, 3:15 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Bleckley County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
490 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS82 KFFC 201839
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2024
 
GAZ096-107-109-201915-
Bleckley GA-Dodge GA-Pulaski GA-
239 PM EDT Sat Jul 20 2024

...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and southern Bleckley Counties through 315 PM
EDT...

At 238 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3225 8349 3238 8351 3249 8325 3239 8317
      3227 8320
TIME...MOT...LOC 1838Z 251DEG 23KT 3232 8342 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:02 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 20, 2:02 PM EDT, 37 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
202 PM EDT Sat Jul 20 2024

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Sunday)
Issued at 639 AM EDT Sat Jul 20 2024

A 500 mb shortwave is progressing eastward as a stationary
boundary remains draped over north Georgia. At the time of this
writing, an MCV-like feature over eastern central Alabama is
producing showers with a few embedded lightning strikes. As this
shifts eastward, areas across the metro are expected to incur yet
another round of rain through the early morning hours. With low
cloud ceilings and areas of patchy fog developing across much of
the area this morning, temperatures will be slow to warm through
the day, limiting our max daily temperatures in the 80s for most
areas. Despite this, models depict a northward progression of an
unstable airmass through the day that will prime the area for the
next round of activity this afternoon and evening. SBCAPE between
1000-2000+ J/kg across much of the area today will be enough to
support a few thunderstorms through the afternoon, but in the
absence of any appreciable shear and meager 700-500mb lapse rates,
the risk for severe weather remains low. On the other hand, PWATs
running between 1.8-2.2" will make for localized flash flooding
instances a concern in stronger storms, particularly over areas
that have experienced repeated rounds of rainfall.

Tonight, activity is generally expected to diminish after sunset
with a few showers and thunderstorms remaining possible through
the early morning hours. As another shortwave dives down from the
midwest Sunday and the surface boundary meandering over northern
Georgia Sunday, a similar active weather day with multiple rounds
of numerous showers and thunderstorms is expected. With the
airmass more or less unchanged, thunderstorms are expected to
remain subsevere with a localized flash flooding in the strongest
storms.

KAB

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 639 AM EDT Sat Jul 20 2024

Key Messages:

 - Storm chances will continue through the workweek, with daily
   rain chances peaking (50-80%) during the afternoon and evening
   hours each day.

 - Slightly below average high temperatures (by 2-5 degrees) are
   favored in northern and central Georgia through next Thursday.

Ample Rain Chances for the Workweek:

The overall theme of the forecast for the upcoming workweek
remains relatively unchanged over the last 24 hours. Through
Thursday the broad synoptic pattern should consist of an upper
level trough over the Midwest and upper level ridge in the
Atlantic. The prevailing southwesterly flow between these two
features will continue to funnel subtropical moisture into Georgia
from the Gulf of Mexico. Upper level ridging may creep westward
on Friday, but moisture should remain elevated in the region.
Precipitable water values at or above the 90th percentile (1.8-2.1
inches) are expected through Friday (per GEFS & EPS means). The
elevated moisture levels in the region will favor continued shower
and thunderstorms activity. Projections from the GEFS and EPS
suggest positive 5 day rainfall anomalies of 0.5 to 2 inches
between Monday and Friday, with the highest values occurring over
northern Georgia. Storm chances should primarily be diurnally
driven, though some convection could linger through the overnight
period each day. Warm air in the mid levels should limit lapse
rates (700-500 mb 5.5 C/km or less) all week, and this should keep
MUCAPE values modest (500-1500 j/kg). Toss in a lack of
appreciable shear, and severe weather appears unlikely this week.

Ensemble guidance continues to lean towards below average high
temperatures this week, due largely to the potential for enhanced
cloud cover and rainfall each afternoon. A glance at the NBM high
temperature guidance for Atlanta suggests at least a 75% chance of
below average high temperatures each day between Monday and
Friday. Thus we have moderate confidence in high temperatures
being 2 to 5 degree below seasonal averages this week. Look for
this to translate into highs in the 80s over northern Georgia, and
upper 80s/lower 90s in central Georgia.

Albright

&&

.AVIATION...
(18Z TAFS)
Issued at 145 PM EDT Sat Jul 20 2024

A couple forecast challenges for the TAF period... First,
evolution of convection through the evening. Have TEMPOs at all
sites. An earlier round of convection across the metro Atlanta
area and AHN may delay additional convection until later this
afternoon/evening. Second, expect ceilings to tank again overnight
into early tomorrow (Sunday) morning with widespread IFR
conditions. Periods of MVFR/IFR visibility are also expected.
Cannot rule out FEW/SCT LIFR clouds, too.

//ATL Confidence...18Z Update...
Medium confidence on convection, ceilings, and visibilities.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  88  70  87 /  50  70  70  70
Atlanta         71  85  70  86 /  40  60  60  80
Blairsville     65  81  65  81 /  40  70  70  80
Cartersville    70  87  68  86 /  40  70  60  80
Columbus        72  90  72  91 /  40  70  50  90
Gainesville     70  85  70  85 /  40  70  70  70
Macon           71  90  70  91 /  30  60  50  80
Rome            70  86  69  86 /  40  60  60  80
Peachtree City  70  86  69  87 /  40  60  60  80
Vidalia         73  91  73  92 /  30  60  50  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...KAB
LONG TERM....Albright
AVIATION...Martin
Hazardous weather outlook, Jul 20, 4:02 AM EDT, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
402 AM EDT Sat Jul 20 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-210815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
402 AM EDT Sat Jul 20 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms will continue through tonight in central
and northern Georgia. The strongest storms may produce frequent
lightning, bursts of heavy rainfall and gusts near 40 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered afternoon and evening thunderstorms can be expected
through Friday. Severe weather is not anticipated at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 20, 1:39 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
139 PM EDT Sat Jul 20 2024

GAZ085-097-098-201815-
Treutlen GA-Johnson GA-Laurens GA-
139 PM EDT Sat Jul 20 2024

...A strong thunderstorm will impact portions of east central
Laurens, western Treutlen and south central Johnson Counties through
215 PM EDT...

At 138 PM EDT, a strong thunderstorm was over Lowery, or 11 miles
west of Soperton, moving northeast at 20 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Soperton, Adrian, Lothair, Orland, Rockledge, Orianna, Lowery,
Blackville, Scott, and Minter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3239 8249 3230 8283 3243 8292 3259 8264
      3253 8260 3252 8260 3252 8263 3251 8264
      3250 8262 3251 8258
TIME...MOT...LOC 1738Z 239DEG 16KT 3240 8279

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 20, 1:51 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
151 PM EDT Sat Jul 20 2024

GAZ078-089-201815-
Harris GA-Muscogee GA-
151 PM EDT Sat Jul 20 2024

...A strong thunderstorm will impact portions of northwestern
Muscogee and southeastern Harris Counties through 215 PM EDT...

At 151 PM EDT, a strong thunderstorm was over Mulberry Grove, or 8
miles northeast of Smiths, moving northeast at 15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Hamilton, Waverly Hall, Ellerslie, Green Island Hills, Mountain Hill,
Cataula, Fortson, Mulberry Grove, and Lake Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3281 8485 3265 8472 3252 8500 3265 8510
      3266 8509 3268 8510
TIME...MOT...LOC 1751Z 240DEG 14KT 3263 8499

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 20, 2:06 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
206 PM EDT Sat Jul 20 2024

GAZ083-095-096-105-107-201830-
Dooly GA-Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
206 PM EDT Sat Jul 20 2024

...Strong thunderstorms will impact portions of northwestern Pulaski,
southern Twiggs, northern Dooly, northwestern Bleckley and
southeastern Houston Counties through 230 PM EDT...

At 206 PM EDT, a line of strong thunderstorms was along a line
extending from Sand Bed to near Elko to Lilly, and moving northeast
at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Hawkinsville, Vienna, Unadilla, Pinehurst, Lilly, Hayneville,
Browndale, Coley Station, Tarversville, Sand Bed, Grovania, Elko,
Mock Springs, Magnolia, Royal, District Path, Ocmulgee Public Fishing
Area, Paulk, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3266 8328 3236 8341 3221 8357 3209 8378
      3211 8396 3230 8373 3253 8362
TIME...MOT...LOC 1806Z 230DEG 25KT 3247 8359 3230 8368 3213 8386

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 20, 2:15 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sat Jul 20 2024

GAZ085-086-098-111-112-201845-
Wheeler GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
215 PM EDT Sat Jul 20 2024

...Strong thunderstorms will impact portions of southwestern Emanuel,
Treutlen, southeastern Johnson, north central Wheeler and
northwestern Montgomery Counties through 245 PM EDT...

At 215 PM EDT, a line of strong thunderstorms was along a line
extending from Adrian to Soperton to near Landsburg, and moving east
at 10 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Swainsboro, Soperton, Adrian, Nunez, Tarrytown, Lothair, Covena,
Landsburg, Norristown, Barnhill, Kibbee, Norristown Junction,
Dellwood, Blackville, Zaidee, and Gillis Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3240 8236 3223 8258 3222 8282 3227 8277
      3227 8276 3228 8276 3231 8272 3231 8273
      3238 8266 3259 8262 3270 8234
TIME...MOT...LOC 1815Z 250DEG 9KT 3253 8256 3237 8258 3226 8273

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 20, 2:28 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat Jul 20 2024

GAZ102>104-201900-
Stewart GA-Sumter GA-Webster GA-
228 PM EDT Sat Jul 20 2024

...A strong thunderstorm will impact portions of southeastern
Stewart, Webster and southwestern Sumter Counties through 300 PM
EDT...

At 228 PM EDT, a strong thunderstorm was over Brooksville, or 11
miles northeast of Cuthbert, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Weston, Troutman, Kimbrough, Centerpoint, Dumas, and
Leveretts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
      3193 8468 3192 8469 3192 8475 3194 8476
      3214 8450 3213 8449 3192 8431 3190 8437
TIME...MOT...LOC 1828Z 239DEG 17KT 3190 8466

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 20, 2:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
239 PM EDT Sat Jul 20 2024

GAZ096-107-109-201915-
Bleckley GA-Dodge GA-Pulaski GA-
239 PM EDT Sat Jul 20 2024

...A strong thunderstorm will impact portions of northwestern Dodge,
northeastern Pulaski and southern Bleckley Counties through 315 PM
EDT...

At 238 PM EDT, a strong thunderstorm was over Mobley Crossing, or
near Hawkinsville, moving east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Hawkinsville, Dubois, Coley Station, Gresston, Empire,
Yonkers, Mobley Crossing, Roddy, Baileys Park, Ocmulgee Public
Fishing Area, Paulk, Hartford, Pulaski State Prison, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3225 8349 3238 8351 3249 8325 3239 8317
      3227 8320
TIME...MOT...LOC 1838Z 251DEG 23KT 3232 8342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:21 AM EDTSpecial Weather StatementFFCClayton24 min
Jul 20, 5:44 AM EDTSpecial Weather StatementFFCMeriwether31 min
Jul 20, 6:14 AM EDTSpecial Weather StatementFFCPike31 min
Jul 20, 1:22 PM EDTSpecial Weather StatementFFCLaurens38 min
Jul 20, 1:29 PM EDTSpecial Weather StatementFFCHouston31 min
Jul 20, 1:39 PM EDTSpecial Weather StatementFFCTreutlen36 min
Jul 20, 1:51 PM EDTSpecial Weather StatementFFCHarris24 min
Jul 20, 2:06 PM EDTSpecial Weather StatementFFCDooly24 min
Jul 20, 2:15 PM EDTSpecial Weather StatementFFCTreutlen30 min
Jul 20, 2:28 PM EDTSpecial Weather StatementFFCWebster32 min
Jul 20, 2:40 PM EDTSpecial Weather StatementFFCEmanuel35 min
Jul 20, 2:44 PM EDTSpecial Weather StatementFFCWilcox31 min
Jul 20, 3:07 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox38 min
Jul 20, 3:14 PM EDTSpecial Weather StatementFFCWebster31 min
Jul 20, 3:41 PM EDTSevere Thunderstorm WarningFFCDodge, Wilcox34 min
Jul 20, 4:04 PM EDTSpecial Weather StatementFFCTelfair26 min
Jul 20, 4:33 PM EDTSpecial Weather StatementFFCTelfair27 min
Jul 20, 5:01 PM EDTSpecial Weather StatementFFCCrisp, Telfair, Wilcox44 min
Jul 20, 5:03 PM EDTSpecial Weather StatementFFCToombs42 min
Jul 20, 5:52 PM EDTSpecial Weather StatementFFCMontgomery, Toombs23 min
Jul 20, 7:11 PM EDTSpecial Weather StatementFFCWilkes34 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.